Alert archive / Ohio / Areal Flood Warnings in 2011

Areal Flood Warning 83, NWS Cleveland, OH

September 11, 2011Geauga County, Ohio

NWS Cleveland, OH issued this areal flood warning at Sep 11, 2011, 4:29 PM EDT for Geauga County, Ohio. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2011, 4:29 PM EDT (20:29 UTC)
Expired
Sep 11, 2011, 6:19 PM EDT
In force
110 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

County Geauga County, OH

The radar

The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Sep 11, 3:39 PM EDT, 50 minutes earlier.

Area forecast discussion, Sep 11, 3:39 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT SUN SEP 11 2011

.SYNOPSIS...
UPPER LEVEL LOW PRESSURE ALONG WITH A FAIRLY MOIST AIRMASS OVER
THE AREA WILL BEGIN TO MOVE EAST ON MONDAY. HIGH PRESSURE WILL
BRIEFLY BUILD IN FOR MONDAY. TUESDAY EVENING A COLD FRONT WILL
DROP ACROSS THE AREA...FOLLOWED BY A STRONGER COLD FRONT ON
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WILL CONTINUE WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS
EARLY...FOLLOWED BY SCATTERED SHOWERS AND THUNDERSTORMS FOR THE
BALANCE OF THE EVENING...AT LEAST IN THE GRAPHICS. WITH LACK OF
ANY UPPER FORCING...EXPECT SHOWERS AND STORMS TO DIMINISH WITH
LOSS OF HEATING. OVERNIGHT/ AFTER MIDNIGHT WILL GO WITH PC SKIES
AND A CHANCE OR SLIGHT CHANCE OF SHOWERS. GUIDANCE LOWS IN THE
BALLPARK.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
WILL KEEP A SLIGHT CHANCE IN FOR NORTHEAST OHIO AND NORTHWEST PA
ON MONDAY BUT ELSEWHERE WILL GO WITH DRY CONDITIONS FOR THE DAY
AND THE NIGHT AS WELL. TUESDAY SHOULD SEE INCREASING CLOUDS AND POP
CHANCES AS A COLD FRONT APPROACHES FROM THE NORTHWEST. CONCERNED
ABOUT THE LACK OF FORCING AND MOISTURE WITH THE SYSTEM SO WILL
KEEP POPS HELD TO THE CHANCE CATEGORY. WILL TAPER POPS THURSDAY
EVENING AS DRY AIR FILLS IN BEHIND THE FRONT. WEDNESDAY A STRONGER
COLD FRONT DROP ACROSS THE AREA WITH SIGNIFICANT COOLING BEHIND.
BY 12Z THURSDAY 850MB TEMPS ARE 00C ACROSS THE LAKE. WILL HAVE
CHANCE POPS WEDNESDAY NIGHT FOR THE SNOW BELT COUNTIES. TEMPS NEAR
OR ABOVE NORMAL MONDAY AND TUESDAY FOLLOWED BY MID 60S TO LOWER
70S WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
BEGINNING THURSDAY A LARGE SURFACE HIGH PRESSURE WILL BE BUILDING
EASTWARD TOWARD THE REGION FROM THE UPPER MIDWEST. HOWEVER...AN
UPPER TROUGH OF LOW PRESSURE WILL SWING OVER LAKE ERIE THURSDAY
NIGHT AND FRIDAY MORNING. ON THURSDAY LOWERED POPS A BIT ACROSS FAR
NE OH AND NW PA FOR LAKE EFFECT SHOWERS. LOOKS LIKE BEST CHANCES
WILL BE THURSDAY NIGHT AS THE UPPER TROUGH SWINGS OVER THE
LAKE...BUT THEN HIGH PRESSURE BUILDING IN ON FRIDAY WILL BRING MUCH
DRIER AIR TO THE REGION INHIBITING CHANCES OF SHOWERS. EXPECTING
CLOUDS ACROSS THE EASTERN HALF OF THE AREA THURSDAY AND INTO FRIDAY
WITH SLOW CLEARING BY FRIDAY EVENING. HIGH PRESSURE OVER THE AREA
SATURDAY. TEMPERATURES WILL BE WELL BELOW NORMAL DURING THE PERIOD
AND SAW NO REASON FOR MAJOR CHANGES FROM PREVIOUS FORECAST.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING EARLY THIS
AFTERNOON ACROSS THE REGION IN RESPONSE TO WEAK FRONTAL BOUNDARY
AND UPPER TROUGH SWINGING THROUGH THE AREA. MENTIONED TEMPOS IN
MANY SITES FOR SOME -TSRA BASED ON RADAR TRENDS FOR THE NEXT FEW
HOURS THEN EXPECTING GRADUAL DISSIPATION OF ACTIVITY TOWARD SUNSET
THIS EVENING. ALSO WENT WITH WIDESPREAD MVFR CONDITIONS ESP FOR
VIS TONIGHT AT MANY SITES. DEPENDING ON WHICH SITES RECEIVE RAIN
THIS AFTERNOON/EARLY EVENING COULD DEPEND ON HOW LOW VISIBILITIES
GET AT SITES OVERNIGHT. ANY RAIN WILL ADD TO LOW LEVEL MOISTURE
AND BETTER CONDITIONS FOR FOG DEVELOPING.

SOME CLOUDS AROUND MONDAY MORNING BUT THEN SCATTERING IN THE
AFTERNOON AND DRIER CONDITIONS.

OUTLOOK...NON VFR CONDITIONS POSSIBLE IN CONVECTION LATE
TUESDAY/TUESDAY NIGHT. NON VFR LAKE EFFECT CLOUDS/SHOWERS
WEDNESDAY INTO THURSDAY.

&&

.MARINE...
LIGHT WEST AND SOUTHWEST WINDS WILL CONTINUE OVER THE LAKE TONIGHT
AND THROUGH MONDAY. SOUTHWEST WINDS ON THE LAKE WILL INCREASE MONDAY
NIGHT AND TUESDAY AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL
MOVE ACROSS THE LAKE LATE TUESDAY/TUESDAY EVENING SHIFTING WINDS TO
THE WEST AND NORTHWEST. NORTHWEST WINDS WILL CONTINUE ON WEDNESDAY
BUT THEN EXPECTED TO INCREASE WEDNESDAY NIGHT AND CONTINUE THROUGH
THURSDAY AS THE UPPER TROUGH APPROACHES AND MOVES OVER THE LAKE.
HIGH PRESSURE EXPECTED TO SETTLE OVER THE LAKE FRIDAY. SMALL CRAFT
CONDITIONS WILL BE POSSIBLE BEGINNING WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. AS THE UPPER TROUGH MOVES EAST OF THE LAKE AND HIGH
PRESSURE BUILDS OVERHEAD WINDS AND WAVES WILL DIMINISH ON FRIDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...ABE
AVIATION...ABE
MARINE...ABE
Hazardous weather outlook, Sep 11, 5:33 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
533 AM EDT SUN SEP 11 2011

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ002-003-120945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-SOUTHERN ERIE-CRAWFORD PA-
533 AM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
PATCHY DENSE FOG WILL OCCUR EARLY THIS MORNING. PATCHY DENSE FOG
IS ALSO POSSIBLE AGAIN LATE TONIGHT.

LOCALLY HEAVY RAIN IS EXPECTED TODAY. THIS COULD BRING AN ISOLATED
FLOOD THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-PAZ001-120945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE-
533 AM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 12:26 PM EDTAreal Flood WarningCLEAshtabula6 hr
Sep 11, 6:01 PM EDTSevere Thunderstorm WarningCLEWayne44 min

Nearby

Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.